Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tinty

about differrin and other stuff

Hi this is my first post but i have been on this site for about a month. I have mild acne and my doctor prescribed differin for nights, clindoxyl gel for mornings and spectrojel for cleansing.

my first question is where should i put the medicine on, the whole face or on the specific acne areas.

my second question is do these medicines get rid of red marks.

Finally my last question is: did any of these medications help you out.

thank you for your time.

Share this post


Link to post
Share on other sites

You'll want to use it on your entire face otherwise you may find yourself chasing your acne and not seeing improvement...all 3 in combination should help with the red marks...clindoxyl in combination with the differin may cause a fair bit of dryness (considering you're also using spectrogel)...keep an eye on that and use an oil free moisturizer on the dry spots (cetaphil spf 15 works well). Keep in mind that if these begin irritating your skin the red marks may appear quite worse than they really are...be gentle with the cleanser and have some good moisturizer on hand just in case.

I've seen differin do quite a good job on many patients, though some find little success. The other two I have not prescribed.

best of luck...

Share this post


Link to post
Share on other sites

How about exfoliation should i wait untill differin and cindoxylgel run out or should i do it weekly.

Also, does exfoliation help red marks.

when do i put on the moistorizor before or after i put on the medication.

oh yea can i put sunscrean on my face while the medicine is still on my face.

Share this post


Link to post
Share on other sites

exfoliation is a no-no while on the medication...after you finish your COURSE not just your prescription you can begin with mild exfoliants...which will help with redmarks...though you might want to use one of the many creams that feature fruit extracts to aid in redmark removal...

Moisturizer goes on a few minutes after the medication but only in the needed areas...same for the sunscreen (of course that can go everywhere)

best of luck

Share this post


Link to post
Share on other sites

I believe there is some belief that sunlight has a negative effect on antibiotic based topicals...hence the night application...I don't really see a difference though...so I say whichever you prefer doing...b/c certain topicals may make you shiny and therefore you may prefer to use that one at night...best of luck

Share this post


Link to post
Share on other sites
I believe there is some belief that sunlight has a negative effect on antibiotic based topicals...hence the night application...I don't really see a difference though...so I say whichever you prefer doing...b/c certain topicals may make you shiny and therefore you may prefer to use that one at night...best of luck

Share this post


Link to post
Share on other sites

possible...but I haven't seen it happen with my patients...though I suggest using sunscreen whether they use it at night or in the morning...it doesn't matter what time of day you put it on...after a couple days even night use will leave you susceptible to burning...best of luck

Share this post


Link to post
Share on other sites

Thanks again for helping me clear that up croftynsteph.

And good luck to you too tinty, seeing that we are on somewhat similar topicals. I'll be starting mine in a few weeks time actually. Take care!

Share this post


Link to post
Share on other sites

Here's what happened to me for 2004/2005.

In August 2004 I began using Differin at night. I used this up till February when I stopped it because it stripped my face of so many skin layers it was extremely prone to damage and my face was always very red. But for the acne it was abolished.

After Differin I moved to Japan for some time and developed Rosacea which is blood vessel hypersensitivity to the face. I must say I would have traded back my acne to get rid of that.

Now I'm on Minocin to clear up the Rosacea and it has only been a week on the stuff and it is nearly gone. My acne is done and I am proud of my face.

I wish you luck with the Differin but watch out for what happened to me. A single scratch would cause bleeding. I basically couldn't touch my face at all or it would get irritated because there were no skin layers left haha.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×